Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 142, NWS Amarillo, TX

August 19, 2006Armstrong County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 19, 2006, 4:42 PM CDT for Armstrong County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2006, 4:42 PM CDT (21:42 UTC)
Expired
Aug 19, 2006, 5:20 PM CDT
In force
38 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Armstrong County, TX

The radar

The Amarillo radar (KAMA), 44 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 338 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2006-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2006-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:34 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 19, 2:34 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
234 PM CDT SAT AUG 19 2006

.DISCUSSION...
SURFACE COLD FRONT IS STARTING TO DISSIPATE ALONG A HOB...LUB TO
CDS LINE. CONVECTION SEEMS TO INITIATING ALONG SHEAR AXIS FROM
THE SOUTH PLAINS OF TEXAS NORTHEAST INTO THE SOUTHEAST TEXAS
PANHANDLE. PLENTY OF MOISTURE CONTINUES TO BE BROUGHT UP THE SLOPE
ACROSS THE PANHANDLES THIS AFTERNOON. ANOTHER SHORT WAVE WILL
APPROACH THE NORTHWEST PANHANDLES BY LATE THIS AFTERNOON FROM
EASTERN NEW MEXICO. ALL OF THESE FACTORS POINT TO LEAVING THE
FORECAST WET THROUGH TONIGHT. THEREFORE WILL KEEP FFA GOING.

SUNDAY LOOKS TO BE ANOTHER WET DAY INTO THE NIGHT AS THE MID LEVEL
SHORT WAVE MOVING THROUGH SOUTHWEST TEXAS NOW ROTATES NORTHWARD
AROUND THE WEST SIDE OF THE UPPER RIDGE. HAVE KEPT POPS PRETTY HIGH
RIGHT THROUGH SUNDAY NIGHT.

UPPER HIGH DOES TRY TO SHIFT WESTWARD STARTING MONDAY AND THE
PANHANDLES COME UNDER A WEAK NORTHWEST FLOW ALOFT BY
TUESDAY. THIS FLOW APPEARS TOO WEAK TO BRING MOUNTAIN CONVECTION
INTO THE PANHANDLES. BUT THE MODELS DO SUGGEST THAT WEAK SHORT WAVES
WILL CONTINUE TO MOVE THOUGH THE RIDGE...SO WILL KEEP POPS IN THE
FORECAST UNTIL IT BECOMES APPARENT THAT THE SUBTROPICAL MOISTURE
PLUME IS GOING TO GET SHUNTED AWAY FROM THE PANHANDLES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                63  80  62  84 /  70  50  50  30
BEAVER OK                  61  74  65  82 /  90  60  60  30
BOISE CITY OK              58  79  59  83 /  90  60  60  40
BORGER TX                  66  81  64  81 /  90  60  60  30
BOYS RANCH TX              64  82  62  86 /  90  60  60  30
CANYON TX                  64  82  63  84 /  80  50  50  30
CLARENDON TX               65  86  64  85 /  50  40  40  30
DALHART TX                 60  82  60  83 /  90  60  60  40
GUYMON OK                  60  76  63  83 /  90  60  60  30
HEREFORD TX                63  84  63  87 /  80  50  50  30
LIPSCOMB TX                62  79  65  82 /  90  50  50  30
PAMPA TX                   64  79  64  81 /  70  50  50  30
SHAMROCK TX                66  87  66  86 /  50  40  40  30
WELLINGTON TX              68  89  68  88 /  40  40  40  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     BEAVER...CIMARRON...AND TEXAS.

TX...FLASH FLOOD WATCH UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     ARMSTRONG...CARSON...DALLAM...DEAF SMITH...HANSFORD...
     HARTLEY...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...AND SHERMAN.

&&

17/15
Hazardous weather outlook, Aug 19, 1:00 PM CDT, 3 hours 42 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SAT AUG 19 2006

OKZ001>003-TXZ001>020-201100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT SAT AUG 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A FLASH FLOOD WATCH IS IN EFFECT FOR THE OKLAHOMA PANHANDLE AND MUCH
OF TEXAS PANHANDLE THROUGH 6 AM SUNDAY. SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS WILL BE FOCUSED ALONG AND BEHIND A SLOW MOVING COLD
FRONT TODAY AND TONIGHT. HEAVY RAINFALL WILL LIKELY ACCOMPANY THE
STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH
FRIDAY NIGHT AS MOISTURE PERSISTS ACROSS THE REGION. AT THIS TIME...
ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.
HOWEVER...LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS MAY BE CALLED UPON
FOR FLOODING REPORTS.

JORDAN

In the hours before

Special weather statement, Aug 19, 4:26 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
426 PM CDT SAT AUG 19 2006

TXZ018-192230-
ARMSTRONG-
426 PM CDT SAT AUG 19 2006

...STRONG THUNDERSTORMS IN ARMSTRONG COUNTY...

AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER ARMSTRONG COUNTY OR NEAR GOODNIGHT AND
NORTHEAST OF WAYSIDE. THESE STORMS WILL MOVE NORTHWEST AT 10 TO 15
MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG WINDS UP TO 40
MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. THE
HEAVY RAINFALL WILL RESULT IN RAPID PONDING OF WATER ON AREA
ROADWAYS AND CREEKS AND STREAMS.

PEOPLE IN ARMSTRONG COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

SCHNEIDER

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.